Thunderstorm Wind, Mason
- When
- July 18, 6:45 AM CST
- Where
- Mason County, 1 mi SE of Kilbourne
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -90.000
Several power poles were blown down just southeast of Kilbourne.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 18, 2:30 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT WED JUL 18 2001 FORECAST CONCERNS ARE WITH RESPECT TO PCPN CHCS AND PSBLTY OF STRONG STORMS/HEAVY RAIN. CONVECTION CURRENTLY IN ERN PARTS OF FORECAST AREA IS ELEVATED IN NATURE AS 20-25 KT LOW LEVEL JET INTERSECTS A BOUNDARY THAT WAS ROUGHLY FROM SOUTH OF DSM-UIN-XTRM SW IND. THIS CONVECTION IS XPCTD TO CONTINUE PAST DAYBREAK...THEN DISSIPATE AS LOW LEVEL WINDS AND CONVERGENCE FCST TO WEAKEN. MCS IN IOWA IS HOLDING TOGETHER AND WILL BE THE FOCUS FOR DEVELOPING T-STORMS IN WCENT IL TODAY. THE MID LEVEL SHORTWAVE ASSOCIATED WITH IT/MCS REMNANTS WILL SLIDE INTO CENT IL LATE THIS MORNING/ERLY AFTN. PLENTY OF INSTABILITY WITH CAPES OVER 4000 AND LI/S UP TO -9. LOW LEVEL SHEAR/DEEP LAYER SHEAR NOT VERY IMPRESSIVE...BUT HIGH INSTABILITY AND PROXIMITY OF NW-SE ORIENTED SFC BOUNDARY FROM SW IA-CENT/SE IL COULD PRODUCE STORMS WITH STRONG WIND GUSTS. AM ALSO CONCERNED THAT WITH AFOREMENTIONED BOUNDARY...LOW LEVEL CONVERGENCE...INCRSG UPR LEVEL DIVERGENCE AND DEEP MOISTURE (PRECIPITABLE WATER VALUES GRTR THAN 2 INCHES) TRAINING CELLS WITH LOCALLY HEAVY RAIN A DISTINCT POSSIBILITY. FLASH FLOOD GUIDANCE IS RELATIVELY HIGH...SO WILL HOLD OFF ON HEADLINE BUT WILL MENTION LOCALLY HEAVY RAIN ACROSS FORECAST AREA. TEMPS WILL BE TRICKY TODAY DUE TO ONGOING CONVECTION IN ERN IL AND ADVANCING CONVECTIVE COMPLEX/ASSOCIATED CLOUD COVER. WILL FOLLOW THE LEAD OF THE NUMERICAL GUIDANCE AND LOWER TEMPS A FEW DEGREES FROM YESTERDAYS HIGHS...WITH UPR 80 AND HEAT INDICES AROUND 100. WILL BUMP UP POPS FOR SRN PARTS OF FORECAST AREA TONIGHT...AND KEEP 40 POPS GOING IN NRN SECTIONS AS A BOUNDARY SLIDES SOUTH IN RESPONSE TO INCREASING NE FLOW IN GRT LAKES STATES. MODELS INDICATE AN MCS XPCTD TO DEVELOP IN NRN MO TRACKING INTO SCENT IL OVERNIGHT. THE BOUNDARY IS XPCTD TO SLIDE A BIT FARTHER SOUTH THURSDAY...BUT WILL KEEP CHC POPS GOING FOR WHOLE CWA SINCE TEMPS/MOISTURE NOT XPCTD TO CHANGE MUCH AND UNCERTAINTY OF BOUNDARY POSTIONS COULD PROVIDE FOCUS FOR CONVECTION. WILL UPDATE EXTENDED FORECAST TO DROP PCPN MENTION FOR FRIDAY AND SATURDAY AS UPR RIDGE BUILDS IN UPR MIDWEST...WHICH SHOULD CAUSE CONVECTION TO STAY FAR ENOUGH WEST AND NORTH OF REGION. THANKS TO LOT/LSX FOR COORDINATION. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 089/073 088/073 087 23664 PIA TB 088/072 088/073 087 23643 DEC TB 087/073 088/072 087 23664 CMI TB 088/072 087/072 086 23643 MTO TB 086/072 087/072 086 23664 LWV TB 087/073 088/073 087 23664 .ILX...NONE. MILLER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT WED JUL 18 2001 ...LOCALLY HEAVY RAIN AND GUSTY WINDS POSSIBLE TODAY... THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL ILLINOIS THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS AND GUSTY WINDS AS THEY SPREAD ACROSS THE REGION. THUNDERSTORMS IN SOUTHEAST ILLINOIS EARLY THIS MORNING WILL ALSO PRODUCE LOCALLY HEAVY RAIN. ADDITIONAL THUNDERSTORMS ARE ANTICIPATED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY| RAINFALL AMOUNTS. MILLER
The Lincoln radar (KILX), 56 km away, was scanning. The volume nearest the first event began at 12:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several power poles were blown down just southeast of Kilbourne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256633.